Alert archive / Pennsylvania / Winter Weather Advisories in 2007

Winter Weather Advisory 10, NWS Philadelphia/Mount Holly

March 1, 2007Carbon County, Monroe County, Northampton County, Pennsylvania; Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 1, 2007, 9:28 PM EST for Carbon County, Monroe County, Northampton County, Pennsylvania; Sussex County, Warren County, New Jersey. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 9:28 PM EST (02:28 UTC)
Expired
Mar 2, 2007, 2:00 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 130 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 020228
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EST THU MAR 1 2007

NJZ001-007-PAZ054-055-062-020600-
/O.NEW.KPHI.WW.Y.0010.070302T0228Z-070302T0700Z/
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...BETHLEHEM...EASTON
928 PM EST THU MAR 1 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST FRIDAY. 

PERIODS OF SLEET AND FREEZING RAIN WILL OVERSPREAD THE AREA AND
CONTINUE UNTIL AROUND 200 AM. WARMER AIR WILL ARRIVE AND CHANGE THE
PRECIPITATION TO ALL RAIN OVERNIGHT. A LIGHT COATING OF ICE AND SMALL
ACCUMULATIONS OF SLEET ARE EXPECTED UNTIL THE CHANGEOVER OCCURS. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

PO
1 follow-up statement
000 
WWUS41 KPHI 020556
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EST FRI MAR 2 2007

NJZ001-007-PAZ054-055-062-020700-
/O.CON.KPHI.WW.Y.0010.000000T0000Z-070302T0700Z/
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...BETHLEHEM...EASTON
1256 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST EARLY
THIS MORNING...

PERIODS OF FREEZING RAIN WILL CONTINUE UNTIL AROUND 200 AM.
WARMER AIR WILL ARRIVE AND CHANGE THE PRECIPITATION TO ALL RAIN
OVERNIGHT. A LIGHT COATING OF ICE IS EXPECTED UNTIL THE
CHANGEOVER OCCURS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 1, 8:26 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 1, 8:26 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EST THU MAR 1 2007

.UPDATE...
WE HAVE ISSUED AN EARLY UPDATE TO THE PUBLIC PRODUCTS. THE RAINS
ARE MOVING NORTHEAST ACROSS EASTER PENNSYLVANIA AND WILL
OVERSPREAD SOUTHERN AND CENTRAL NEW JERSEY SHORTLY. IT APPEARS THE
TEMPERATURES AND DEW POINTS ACROSS THE SOUTHERN POCONOS AND
NORTHERN NEW JERSEY ARE JUST COLD ENOUGH FOR SOME SLEET OR SNOW
FOR A PERIOD AT THE ONSET. I AM NOT EXPECTING ANY SIGNIFICANT
ACCUMULATION...AS THE WARMER AIR WILL BE ARRIVING THERE AROUND
MIDNIGHT. THE COASTAL FLOOD ADVISORY HAS BEEN EXPANDED TO INCLUDE
THE REMAINDER OF OUR WATERS THROUGH THE FIRST HALF OF FRIDAY.

&&

.PREV DISCUSSION...
/ISSUED 650 PM EST THU MAR 1 2007/

AVIATION /00Z-24Z/...
AT 6:45 PM, CEILINGS WERE GENERALLY IN THE VFR CATEGORY WITH MAINLY
UNRESTRICTED VSBY AT OUR EIGHT TAF SITES.  THE LEADING EDGE OF THE
RAIN WAS ALREADY UP INTO EASTERN MARYLAND.  AS A RESULT, WELL
CONTINUE WITH THE IDEA OF GRADUALLY DETERIORATING CONDITIONS THROUGH
MIDNIGHT.

THE HEAVIEST OF THE RAIN SHOULD FALL FROM MIDNIGHT UNTIL AROUND 9:00
AM.  IFR CONDITIONS ARE LIKELY THOUGH MOST OF THAT PERIOD.  FOR THE
LATE NIGHT AND EARLY MORNING HOURS ON FRIDAY, WEVE ALSO KEPT THE
MENTION OF CUMULONIMBUS CLOUDS (CB) TO SUGGEST THE POSSIBILITY OF
SCATTERED TSTMS ALONG WITH THE MENTION OF LOW LEVEL WIND SHEAR.
THE MODELS CONTINUE TO SUGGEST THE DEVELOPMENT OF A STRONG SOUTH
SOUTHEAST LOW LEVEL JET OVER OUR REGION.  DURING THE HOURS RIGHT
AROUND DAYBREAK IT SHOULD BE WITHIN 2000 FEET OF THE SURFACE AND SO
THE LLWS HAS BEEN INCLUDED IN THE TAFS.

THE GUIDANCE CONTINUES TO INDICATE THAT THE PRECIP WILL SHUT OFF
AROUND MID MORNING WITH SOME LINGERING LOW CLOUDS BEFORE RAPID
CLEARING IN THE EARLY AFTERNOON.

PREV DISCUSSION...
/ISSUED 329 PM EST THU MAR 1 2007/

LONG TERM /SUNDAY THROUGH THURSDAY/...
EAST COAST TROUGH HANGS AROUND FOR THE EARLY PART OF THE EXTENDED.
LATER IN PERIOD FLOW BECOMES MORE ZONAL. DRY QUIET WEATHER WITH NEAR
SEASONABLE TEMPERATURES EXPECTED.

MARINE...
WE HAVE DROPPED THE SCA HEADLINE AND GONE TO STRAIGHT GALES. THE WRF
IS LESS EMPHATIC ABOUT GALE FORCE WINDS/GUST OVER THE NRN WATERS
THAN THE GFS THE GFS HAS BACKED OFF A BIT FROM THE PREVIOUS RUN AND
WE ARE LOOKING AT A SERLY FLOW OVER COLD WATER. HOWEVER, WE THINK
WELL GET TO GALES REGARDING GUSTS. LEANED MORE TOWARD WAVEWATCH
REGARDING THE SEAS, WHICH MEANS WE UPPED THEM A LTL IN THE
PRE-SYSTEM ENVIRONMENT. GUIDANCE SUGGESTS THE GALES WOULD HOLD ON A
BIT LONGER NORTH THAN SOUTH AS THE SYSTEM LIFTS NORTHEAST, AND WE
ACCOUNT FOR THAT.

HYDROLOGY...
EXPECTING A GOOD SOAKING RAIN WITH QPF IN THE 1.5 TO 2 INCH RANGE
WITH LOCALLY HIGHER AMOUNTS. RAINFALL WILL BE QUICK SHOT WITH THE
BULK OF IT FALLING IN A 6 TO 12 HOUR TIME FRAME. LOCAL PROCEDURES
SHOW SMALL STREAMS IN NORTHERN DELAWARE AND SOUTHEAST PENNSYLVANIA
REACHING MODERATE FLOOD LEVELS WITH THESE AMOUNTS. LARGER STREAMS
AND RIVERS IN SOUTHEAST PENNSYLVANIA AND NEW JERSEY MAY REACH MINOR
FLOOD LEVELS. AT PRESENT THE LARGE MAIN STEM RIVERS SUCH AS THE
SCHUYLKILL...LEHIGH AND DELAWARE WILL SHOW SIGNIFICANT WITHIN BANKS
RISES BUT NO FLOODING EXPECTED.

TIDES...
POSITIVE TIDAL DEPARTURES EARLY THIS AFTERNOON ARE RUNNING ABOVE THE
SSE AND BELOW THE ECS GUIDANCE. A COMPROMISE BETWEEN THE TWO WOULD
HAVE AREAS OF MINOR TIDAL FLOODING ALONG OUR MOST FLOOD-PRONE
LOCATIONS. THE CBOFS FORECAST FOR CAMBRIDGE IS NOT TERRIBLY
IMPRESSIVE, BUT THE FORECAST FOR TOLCHESTER HAS BEEN TAKING IT ABOVE
MINOR TIDAL FLOODING FOR THE PAST TWO RUNS. HIGH TIDES OCCUR A FEW
HOURS ON EITHER SIDE OF DAYBREAK ON THE CHESAPEAKE, EARLIER SOUTH
THAN NORTH, AND THIS PUTS IT IN THE WINDOW FOR AN ADVISORY. ONE HAS
BEEN ISSUED. ELSEWHERE, HIGH TIDES OCCUR FROM DAYBREAK INTO THE LATE
MORNING FOR THE ATLANTIC COASTAL SECTIONS, ADJACENT BACK BAYS,
RARITAN BAY AND DELAWARE BAY. THESE ARE BEYOND THE ADVISORY WINDOW
AND SO WE HAVE ISSUED A SPS FOR THEM. WE ALSO HAVE INCLUDED THE
TIDAL DELAWARE IN THAT SPS BECAUSE OF INDICATIONS FROM THE SSE, EVEN
THOUGH HIGH TIDES THERE RUN FROM LATE MORNING INTO EARLY AFTERNOON
WHEN THE SYSTEM SHOULD BE PAST US.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH FRIDAY EVENING FOR PAZ054-055-060>062-
     067>071.

     COASTAL FLOOD ADVISORY FROM 7 AM TO 1 PM EST FRIDAY FOR PAZ070-
     071.

NJ...FLOOD WATCH THROUGH FRIDAY EVENING FOR NJZ001-007>010-012-015-
     017>019.

     COASTAL FLOOD ADVISORY FROM 7 AM TO 1 PM EST FRIDAY FOR
     NJZ016>019-021.

     COASTAL FLOOD ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR
     NJZ012>014-020-022>027.

DE...FLOOD WATCH THROUGH FRIDAY EVENING FOR DEZ001.

     COASTAL FLOOD ADVISORY FROM 7 AM TO 1 PM EST FRIDAY FOR DEZ001-
     002.

     COASTAL FLOOD ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR DEZ003-
     004.

MD...FLOOD WATCH THROUGH FRIDAY EVENING FOR MDZ008.

     COASTAL FLOOD ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR MDZ008-
     012-015-019-020.

MARINE...GALE WARNING UNTIL 11 AM EST FRIDAY FOR ANZ430-431-452>455.

     GALE WARNING UNTIL 3 PM EST FRIDAY FOR ANZ450-451.

&&
Hazardous weather outlook, Mar 1, 5:14 AM EST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EST THU MAR 1 2007

NJZ001-PAZ054-055-021015-
SUSSEX-CARBON-MONROE-
514 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF PRECIPITATION IS POSSIBLE THIS EVENING INTO THE
EARLY MORNING HOURS. A WINTER WEATHER ADVISORY IS IN EFFECT.
HEAVY RAIN IS ALSO POSSIBLE TONIGHT. THIS, COUPLED WITH POTENTIAL
SNOW MELT, COULD CAUSE SOME POOR DRAINAGE AND STREAM FLOODING.
THEREFORE, A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN MAY CONTINUE INTO FRIDAY MORNING. FLOODING WILL REMAIN
A POSSIBILITY. THE FLOOD WATCH IS IN EFFECT UNTIL FRIDAY EVENING.
STORM TOTAL AMOUNTS COULD AVERAGE 1 TO 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.

NJZ007>010-012-015-PAZ060>062-067>070-021015-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
514 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS POSSIBLE TONIGHT. THIS, COUPLED WITH ANY POTENTIAL
SNOW MELT, COULD CAUSE SOME POOR DRAINAGE AND STREAM FLOODING.
THEREFORE, A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN MAY CONTINUE INTO FRIDAY MORNING. FLOODING WILL REMAIN
A POSSIBILITY. THE FLOOD WATCH IS IN EFFECT UNTIL FRIDAY EVENING.
STORM TOTAL AMOUNTS COULD AVERAGE 1 TO 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.

DEZ001-MDZ008-NJZ017>019-PAZ071-021015-
NEW CASTLE-CECIL-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
PHILADELPHIA-
514 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS POSSIBLE TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE LATE TONIGHT. THIS COULD CAUSE SOME POOR DRAINAGE AND STREAM
FLOODING. THEREFORE, A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY CONTINUE INTO FRIDAY
MORNING. FLOODING WILL REMAIN A POSSIBILITY. THE FLOOD WATCH IS IN
EFFECT UNTIL FRIDAY EVENING. STORM TOTAL AMOUNTS COULD AVERAGE
1 TO 2 INCHES

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-016-020>027-021015-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
514 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN AND ISOLATED THUNDERSTORMS MAY CONTINUE INTO FRIDAY
MORNING. STORM TOTAL AMOUNTS COULD AVERAGE AROUND 1 INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ430-431-450>455-021015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
514 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE WARNINGS ARE IN EFFECT FRIDAY MORNING.

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:53 PM ESTCoastal Flood AdvisoryPHIBurlington7 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2007Winter Weather Advisories in New Jersey, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.